Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Stool blackish, 9 year old. Reason? What medicine to give?

My Son is 9 years old. His motion is normal but the colour of the stool is blakish since last 2 days. What could be the reason ? how long will it take to get cured.What medicine should we give ? The stool test results shows presence of pus cells (2-3 / HPF) RBC s (6-8 / HPF) , Bacteria : ++ , OCCULT Blood: present. my e maail address is YYYY@YYYY
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician, Cardiology 's  Response
Thanks for posting the query
Stool test of your son suggests bacterial infection of G.I. Tract. But it is uncommon to have normal motion with bacterial infection. All he needs is a course of antibiotic Ciprofloxacin( 20 mg/kg/day in two divided dosage). Watch for color of stool, adequate hydration, any fever. Consult your doctor if needed.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor